Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

What could be the cause of absence of bleeding post 48 hours of misoprostol consumption ?

my wife took 800mg of misoprostol for induced abortion of 5 weeks pregnancy over a nine hour period (3 hours interval) on Saturday night, and about 48 hours later she has had no bleeding. Is it normal?
Asked On : Fri, 16 Mar 2012
Answers:  2 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
One must not take this medication un-supervised, It can be dangerous. It is possible to have no effects even with such high doses.
Answered: Fri, 16 Mar 2012
I find this answer helpful
General & Family Physician Dr. Shanthi.E's  Response

No, it is not normal. Please consult her Gynecologist at the earliest.

Misoprostol alone may not induce abortion in many cases. Anti-progestogens like Mifegest are required most of the times. It is a prescription drug. Please get it prescribed from your gynecologist and it is wise to stay under her guidance to prevent untoward complications.

Answered: Fri, 16 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor